Lightning, Genesee
- When
- September 18, 4:30 AM EST
- Where
- Genesee County, 1.56 mi WSW of Flint Daltons Arpt
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 43.040, -83.808
Lightning struck a house on Stonebrook Lane, blowing a hole in a bedroom wall and closet.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Lightning struck a house on Stonebrook Lane, blowing a hole in a bedroom wall and closet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 18, 3:11 AM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 411 AM EDT SAT SEP 18 2010 .SHORT TERM...TODAY AND TONIGHT THE 07Z SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM EASTERN UPPER MI TO SOUTHERN NEBRASKA...ASSOCIATED WITH A 990MB LOW OVER HUDSON BAY. THIS COLD FRONT IS FORECAST TO MOVE ACROSS SE MI EARLY THIS AFTERNOON. RECENT OBSERVATIONS AND THE 00Z MODEL SUITE INDICATE THAT THE BULK OF FORCING FOR PRECIP WILL NOT OCCUR ALONG THE ACTUAL SURFACE FRONT BUT WITHIN THE REGION OF DEEP LAYER FRONTOGENSIS ON THE COOL SIDE OF THE SURFACE BOUNDARY. A SURGE IN HIGHER THETA E AIR AT 850MB WILL HOWEVER PROVIDE SOME SCATTERED SHOWERS ACROSS PORTIONS OF THE FORECAST AREA THIS MORNING. A DEEP UPPER LOW WILL SLOWLY ADVANCE ACROSS HUDSON BAY THROUGH THE SHORT TERM. A FAST ZONAL FLOW ALOFT WILL BECOME ESTABLISHED ACROSS THE GREAT LAKES REGION WITHIN THE BASE OF THIS UPPER LOW. THIS WILL ALLOW THE TIGHT LOWER TO MID TROPOSPHERIC FRONT TO BECOME ALIGNED WEST TO EAST ACROSS THE STATE. THE BULK OF THE 00Z MODEL SUITE INDICATE RATHER WEAK DEEP LAYER FRONTAL FORCING ACROSS SOUTHERN MICHIGAN TODAY AND ARE IN SUPPORT OF JUST SCATTERED/CHANCE POPS. THE NAM HOWEVER IS MUCH MORE BULLISH WITH FORCING LATE THIS AFTERNOON AND EVENING AS IT INDICATES A CONVECTIVELY INDUCED MID LEVEL SHORT WAVE ORIGINATING OUT OF THE NEBRASKA/IOWA CONVECTIVE COMPLEX AND ROTATES IT ACROSS SOUTHERN MICHIGAN THIS EVENING. THIS LOOKS TO BE MORE OF A FEEDBACK ISSUE IN THE MODEL. THUS...WILL KEEP JUST SCATTERED POPS TODAY AND ALLOW THE DAY SHIFT TO MONITOR UPSTREAM CONVECTIVE TRENDS FOR POSSIBLE ADJUSTMENTS TO POPS LATER IN THE DAY. WITH SOME POSSIBLE PEAKS OF SUN IN THE SOUTH...WILL KEEP FORECAST HIGHS IN THE MID 70S FROM METRO DETROIT SOUTH. WITH DEEP LAYER MOISTURE FORECAST TO BE HIGHER FARTHER NORTH AND GIVEN THE EARLIER FRONTAL PASSAGE...HIGHS SHOULD REMAIN STUCK IN THE 60S ACROSS THE SAGINAW VALLEY AND THUMB. THE LOWER TROPOSPHERIC FRONT SHOULD SLIDE INTO THE FAR SOUTHERN GREAT LAKES/NORTHERN OHIO VALLEY TONIGHT. EXIT REGION JET DYNAMICS IN COMBINATION WITH BACKED LOW LEVEL FLOW AND STEEP MID LEVEL LAPSE RATES SHOULD INITIATE WIDESPREAD CONVECTION FROM IOWA/NRN ILLINOIS INTO FAR SOUTHERN MICHIGAN. THIS WILL WARRANT LIKELY POPS NEAR THE OHIO BORDER...TAPERING TO CHANCE POPS NORTH OF DETROIT WHERE THE STRENGTH OF MID LEVEL FORCING REMAINS IN QUESTION. && .LONG TERM...SUNDAY THROUGH FRIDAY ON SUNDAY LOWER MICHIGAN WILL RESIDE ON THE SOUTHERN FRINGES OF AN UPPER LEVEL LOW LOCATED NEAR HUDSON BAY. SHORTWAVE ENERGY APPROACHING FROM THE WEST COAST TROUGH WILL MOVE THROUGH THE FAST WESTERLY FLOW ALOFT ON SUNDAY MORNING PROVIDING LIFT ALONG THE STALLED BAROCLINIC ZONE. EVEN THE GFS WHICH HAS FAVORED A DRIER SOLUTION HAS TRENDED TOWARDS MORE OF A BACKED FLOW ALONG THE 295K ISENTROPIC SURFACE...AND HAS ALSO GRADUALLY BEEN SHIFTING THE PRECIPITATION AXIS FURTHER NORTH OVER THE LAST 48 HOURS. WITH THAT IDEA IN MIND AND PRETTY GOOD AGREEMENT AMONGST THE MODELS...HAVE RAISED POPS ON SUNDAY...ESPECIALLY FROM METRO DETROIT AREA ON SOUTH. IT DOES LOOK LIKE THE MOST LIKELY TIME FRAME FOR SHOWERS IS IN THE MORNING AHEAD OF THE SHORTWAVE WITH LOW LEVEL FLOW VEERING TO THE NORTHWEST DURING THE AFTERNOON AND STARTING TO ADVECT DRIER AIR BACK INTO THE LOW LEVELS FROM NORTH TO SOUTH. TEMPERATURES WILL STRUGGLE ON SUNDAY GIVEN THE CLOUDS AND PRECIP ACROSS THE SOUTH. HAVE LOWERED HIGHS IN THE SOUTHERN COUNTIES ALLOWING FOR ONLY A SMALL DIURNAL RISE. MID-LEVEL HEIGHTS CLIMB THROUGHOUT THE DAY ON MONDAY AS THE CANADIAN UPPER LOW CONTINUES NORTHEAST INTO QUEBEC AND THE WEST COAST TROUGH ADVANCES EASTWARD ACROSS THE ROCKIES. THE ASSOCIATED LOW PRESSURE SYSTEM WILL TRACK FROM THE PLAINS...ACROSS WISCONSIN...INTO SOUTHERN ONTARIO BY TUESDAY. TEMPERATURES ON MONDAY WILL STRUGGLE AGAIN WITH A SOUTHEASTERLY WIND AND THICKENING CLOUD FIELD AS THE WARM FRONT LIFTS NORTH INTO WISCONSIN. THETA-E ADVECTION INCREASES THROUGH MONDAY AFTERNOON WITH THE TRI-CITIES EXPECTED TO SATURATE FIRST WITH A CHANCE OF RAIN BY LATE MONDAY AFTERNOON. MOISTURE ADVECTION CONTINUES THROUGH MONDAY NIGHT WITH THE STRONGEST LIFT AND BETTER MOISTURE FOCUSED ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THE GFS/ECMWF REMAIN LARGELY IN AGREEMENT THAT SOUTHEAST MICHIGAN WILL BE IN THE WARM SECTOR FOR MOST OF THE DAY ON TUESDAY ALLOWING TEMPERATURES TO MAKE A RUN AT THE LOW 80S (SLIGHTLY LOWER IN THE THUMB). MOST OF THE AREA WILL BE DRY THROUGHOUT THE DAY ON TUESDAY AND REMOVED POPS ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL EVENTUALLY ARRIVE AS THE COLD FRONT PUSHES SOUTH FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT AND WILL CONTINUE TO MONITOR TIMING OF THE FRONT AS THIS SYSTEM APPRAOCHES. TEMPERATURES WILL REMAIN NEAR NORMAL BEHIND THE COLD FRONT AS THE PREVAILING UPPER LEVEL FLOW REMAINS OUT OF THE SOUTHWEST. ANOTHER LOW PRESSURE SYSTEM WILL FOLLOW ON THE HEELS OF THIS FIRST ONE BRINGING ANOTHER CHANCE OF RAIN AGAIN BY THURSDAY. && .MARINE... A COLD FRONT WILL MOVE ACROSS LAKE HURON FROM LATE MORNING THROUGH EARLY AFTERNOON BEFORE MOVING ACROSS LAKE ERIE THIS EVENING. THE SOUTHWESTERLY WINDS WILL VEER TO THE NORTH-NORTHWEST WITH THE PASSAGE OF THIS FRONT. HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN GREAT LAKES TONIGHT...LEADING TO DECREASING WINDS ON LAKE HURON. THE HIGH WILL HOWEVER CAUSE NORTHEASTERLY WINDS TO INCREASE ACROSS LAKES ST CLAIR AND ERIE THROUGH SUNDAY MORNING. THE HIGH WILL EVENTUALLY BUILD ACROSS THE ENTIRE REGION BY MONDAY. INCREASING SOUTHERLY WINDS CAN BE EXPECTED ON TUESDAY AS DEEPENING LOW PRESSURE SYSTEM TRACKS INTO THE NORTHERN GREAT LAKES. THIS SYSTEM WILL DRAG ANOTHER COLD FRONT THROUGH THE REGION TUES NIGHT INTO WEDNESDAY. && .AVIATION...ISSUED 106 AM EDT SAT SEP 18 2010 MID AND HIGH CLOUDS WILL THICKEN OVER SE MICHIGAN EARLY THIS MORNING AHEAD OF A COLD FRONT APPROACHING FROM UPPER MICHIGAN AND WISCONSIN. VFR CONDITIONS WILL HOLD UNTIL THE FRONT GETS CLOSER TO THE TRI CITIES BY MID MORNING. AFTER THAT, THE SYSTEM WILL BRING MVFR CEILING AND VISIBILITY IN FOG FROM THE TRI CITIES INTO THE DETROIT AREA DURING THE DAY. A RELATIVELY QUICK IMPROVEMENT WITHIN A FEW HOURS AFTER THE FRONTAL PASSAGE IS EXPECTED DOWN TO ABOUT FLINT BUT MVFR WILL LAST LONGER IN THE DETROIT AREA AS THE FRONT STALLS AND PRECIPITATION INCREASES ALONG AND SHORTLY TO ITS NORTH. A WAVE OF LOW PRESSURE TRACKING ALONG THE FRONT IS EXPECTED TO BRING AN INCREASE IN THE RAIN ACTIVITY THAT COULD RESULT IN IFR CONDITIONS, BUT COVERAGE AND DURATION ARE IN QUESTION. THERE IS ALSO SOME POTENTIAL FOR THUNDERSTORM DEVELOPMENT LATE IN THE DAY AS THE FRONT EXITS INTO OHIO. THIS WILL BE STRONGLY DEPENDENT ON ADEQUATE HEATING IN ADVANCE OF THE FRONT WHICH IS A BIT TOO EARLY TO EVALUATE AT THIS POINT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SC LONG TERM....KEC MARINE.......SC AVIATION.....BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 503 AM EDT SAT SEP 18 2010 MIZ047>049-053>055-060>063-068>070-075-076-082-083-190915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 503 AM EDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF SOUTHEAST MICHIGAN TODAY...CONTINUING FOR AREAS FROM DETROIT SOUTH INTO TONIGHT. THESE THUNDERSTORMS WILL BE A RESULT OF A COLD FRONT PUSHING SOUTH ACROSS THE STATE. THUNDERSTORMS TODAY WILL PRODUCE OCCASIONAL LIGHTNING AND A FEW HEAVIER SHOWERS. THERE WILL BE A BETTER CHANCE FOR LOCALLY HEAVY RAINFALL OVERNIGHT SOUTH OF THE I-94 CORRIDOR. STORM MOTION TODAY WILL GENERALLY BE TO THE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE FROM DETROIT SOUTH ON SUNDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT AS THE NEXT COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-190915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 503 AM EDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FROM SOUTHERN LAKE HURON TO LAKE ERIE TODAY...CONTINUING FOR LAKE ST CLAIR AND LAKE ERIE TONIGHT. THESE THUNDERSTORMS WILL BE A RESULT OF A COLD FRONT PUSHING SOUTH ACROSS THE STATE. THUNDERSTORMS TODAY ARE NOT EXPECTED TO BE STRONG AND WILL PRODUCE OCCASIONAL LIGHTNING WITH A FEW HEAVIER SHOWERS. STORM MOTION TODAY WILL GENERALLY BE TO THE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE FROM LAKE ST CLAIR SOUTH TO LAKE ERIE ON SUNDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT AS THE NEXT COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The Detroit radar (KDTX), 47 km away, was scanning. The volume nearest the first event began at 09:29 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257982.